MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted, explanted date: device was not explanted, occupation: interventional radiology (ir) tech.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the manufacturing record and the product-release judgement record of the involved product/lot number combination confirmed there was no problem in them.A search of the complaint file found no other report with the involved product code/lot number combination from other facilities.(b)(4).
 
Event or Problem Description
The user facility reported that the outside coating stripped off the wire involved.The patient was not injured.There was no patient injury/medical or surgical intervention required.Additional information was received on 28 apr 2022: the procedure performed was a leg angiogram.The coating stripped off the wire after the crossover sheath exchange.The patient was in stable condition.The coating was not left in the patient's body.There was no blood loss.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Visual inspection of the actual sample obtained that the peeling of outer layer and exposure of the core wire was observed at approx.835 mm from the distal end.Some of the flaws were observed near the area where the outer layer had peeled, extending approximately 35 mm.Magnifying inspection of the area where the outer layer had peeled obtained the following results: i) elongation of outer layer was observed; ii) the outer layer was in a torn-off shape; iii) flaws were observed on the surface of exposed core wire; iv) spiral flaws were observed on the outer layer near the area where the outer layer had peeled.Magnifying inspection of the reverse side of this area found that the outer layer was in a torn-off shape.Electron microscopic inspection found that the outer layer surface around the area where the outer layer had peeled was rough, and a rough surface was observed on the reverse side.Magnifying inspection of the other area found no flaw or other anomalies.Based on the condition of the actual sample, it was inferred that the torque force and push-pull force was applied while some object was in contact with the area in question.The effective length was measured and confirmed to meet the control standards.The outer diameter was measured at the normal section and confirmed to meet the control standards.A simulation test obtained the following results: based on the condition of the actual sample, it was inferred that the torque force and push-pull force was applied to the actual sample while some object was in contact with the area in question.Therefore, a simulation test was implemented by applying torque force and push-pull force to a guidewire sample while a concurrently used device (torque device) was not sufficiently fixed to the guidewire.Metal torque device and resin torque device were used in this simulation test.Metal torque device: visual inspection of the guidewire sample obtained the following results: i) peeling of outer layer and exposure of the core wire was; ii) some flaws were observed near the area where the outer layer had peeled.Magnifying inspection of the area where the outer layer had peeled obtained the following results: i) elongation of outer layer was observed; ii) the outer layer was in a torn-off shape; iii) flaws were observed on the surface of exposed core wire; iv) spiral flaws were observed on the outer layer near the area where the outer layer had peeled.Electron microscopic inspection found that the outer layer surface around the area where the outer layer had peeled was rough and some flaws were observed.Based on the above results, it was considered that the condition of the guidewire sample tested in combination with the metal torque device was similar to that of the actual sample.However, the peeling of the outer layer and the roughness of the surface near the area where the outer layer had peeled were larger in degree than the actual sample.These differences were considered to depend on the degree of adhesion between the outer layer of guidewire and the torque device, and on the ways of manipulation.Resin torque device: visual inspection of the guidewire sample found some flaws on the outer layer surface.Magnifying inspection of the guidewire sample found that the outer layer surface was rough.Electron microscopic inspection of the guidewire sample found some spiral flaws on the outer layer surface.Based on the above, the condition of the guidewire tested in combination with the resin torque device was different from that of the actual sample; therefore, the peeling of outer layer of the actual sample was not caused by this mechanism.From the investigation results, it was inferred that the peeling of outer layer and the exposure of core wire had occurred due to the application of torque force and push-pull force to the actual sample while some object was in contact with it.From the simulation test results, it was inferred that this might have occurred when torque force and push-pull force was applied to the actual sample while a metal torque device was not sufficiently fixed to it.In the manufacturing process, the quality of the products is assured through the thorough work and inspections, including 100% visual inspection to confirm that there is no exposure of core wire or other external anomalies.Nevertheless, in light of this complaint, we will once again ensure thoroughness in our operations and inspections.The following cautions/warnings are indicated in the instructions for use (ifu) of this product: "use the enclosed radifocus torque device to handle the guide wire m.Do not use a metal torque device with the guide wire m.Use of a metal torque device may result in damage to the wire." "do not slip a tightened up torque device or y-connector over the wire, as this may result in damage to the wire.".

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14461078
Report Number9681834-2022-00093
Device Sequence Number19992867
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public04987350773654
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number210902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite